How does your antidepressant make you feel?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hopeful86
Regular Member


Date Joined Aug 2017
Total Posts : 50
   Posted 9/5/2017 5:38 PM (GMT -6)   
I've been on mine for 3 weeks now and I feel like I have no memory. It makes me feel cloudy and not like myself. No other anti depressant that I've been on works. Fluoxetine liquid at .5 mg has literally been the only thing I can tolerate. I've kept pushing these side effects aside because it's not as bad as others I've been on. It also makes my anxiety really bad some days. I only take it for anxiety but I'm sure it helps with overall mood stability. How much longer would y'all stay on it? I meet with my doc next week. So far xanax works best for me...

alohaknown
Regular Member


Date Joined Aug 2015
Total Posts : 243
   Posted 9/5/2017 8:37 PM (GMT -6)   
Hopeful,

You will need to wait at least 6-8 weeks for it to sit in.. have you ever tried genetic testing for meds? Might need to find one with less side effects for you. I know exactly how you feel and wish we could just take Xanax without hitting repercussion but unfortunately they can be hard to come off of if taken for a while. I wish you the best of luck and praying for you.
"It does not matter how slowly you go as long as you do not stop.." - Confucius


10mg Lexapro
.5mg Xanax - To be taken as needed

Still drinking Caffeine
Only drinking Non-Alcoholic beer

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 7003
   Posted 9/6/2017 2:00 AM (GMT -6)   
Hi

Most AD take at least 8 weeks to fully kick in so stick with it if you can and continue to take your Xanax as prescribed and double up on any coping skills you have we have some good links in our resources.

Hibee
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

ANXIETY & PANIC FORUM MODERATOR

Diagnosed with:- Asperger's Syndrome, Dyslexia, GAD, Social Anxiety Disorder, Health Anxiety, OCD, Depression and Scheuermann's Disease (Adult)

Medications:- 60mg Prozac, Olanzapine 10mg, Dihydrocodeine 180mg per day

cilly
Veteran Member


Date Joined Aug 2014
Total Posts : 1346
   Posted 9/6/2017 2:06 AM (GMT -6)   
Xanax is for panic not for depression,I guess.

I take one lowest dose everyday.

My cymbalta gives me tummy issues.

I cry a lot on cymbalta but Pristiq I loved,no issues with it.

All my progress is in dumps because my fibro is overactive.

My sleep is also affected by it.

I will try for 12 weeks then decide.

I miss Pristiq but very expensive.
Cilly

Hopeful86
Regular Member


Date Joined Aug 2017
Total Posts : 50
   Posted 9/6/2017 1:22 PM (GMT -6)   
Aloha- No, I haven't. Idk where I would even start to get that done but I know I'm sensitive to meds. Heck, I'm only on .5 mg of fluoxetine and I feel it.

I am going to continue to take my meds but it honesty makes me anxious and feel like I'm not myself. It's hard for me to think and focus. I feel like sometimes I just can't focus at work. When I don't take it I feel better minus the waves of anxiety.

It just makes me sad to know this won't ever go away. This feeling of constant anxiety or obsession of what's next. I just want to feel normal again.
Panic Disorder & have a hard time tolerating antidepressants.

.25 of Alprazolam (I cut in half)
Currently trying liquid fluoxetine 1mg at a time.

alohaknown
Regular Member


Date Joined Aug 2015
Total Posts : 243
   Posted 9/6/2017 2:50 PM (GMT -6)   
I think thats one of the biggest things Hopeful86. I know its hard but rather than trying to think of when am I going to be normal again. Try to accept that this is who you are at the movement. "Be comfortable, in being uncomfortable" Now i'm not saying its an easy thing to do but try your best to Float the thoughts, accept them as they come, and they will pass. I know for myself I was doing ok yesterday, and a thought about something I did 10 years ago just popped in my head. I can either accept the thought, and let it pass or I can put all my energy to forcing it out and questioning why this is giving me so much anxiety.

If there is any advice I can give you..

Please read "Hope and help for your nerves" by Dr. Claire Weekes. I read it almost everyday to try and train my brain to bring up what the book has taught me during my down times. Trust me hopeful, I know how you feel and I'm a very sensitive and emotional individual, I know you can do it. Take baby steps, day by day.

AnxiousTexan
Regular Member


Date Joined Dec 2014
Total Posts : 351
   Posted 9/6/2017 7:37 PM (GMT -6)   
Lexapro made me more anxious as well as a zombie when I first started taking it. What a crazy combo right??

However after I got used to it, those strange zombie feelings went away as did the anxiety. You do have to stick with it, but give it a chance as I think it may give you some real relief.

I've said it before, but I think many of us have such low levels of serotonin, that when we start taking a substance to elevate that serotonin, it takes the mind a while to adjust. Also, the other neurotransmitters have to rebalance with the increased serotonin levels caused by the med, which I think it leads to an overall strange feeling for a bit.

Hang in there; I bet you get to feeling better soon!
Anxiety Sufferer Since the 1980s

Medications:
Lexapro @ 10mg per day
Trazodone as needed for sleep

Hadricat
Regular Member


Date Joined Aug 2011
Total Posts : 120
   Posted 9/8/2017 3:04 PM (GMT -6)   
Hi Hopeful! Welcome to the forum.

I was on Lexapro (10mg) for a month when my anxiety first surfaced. I felt no anxiety on it, but I slept for 13 hours a day, became some kind of drug-induced narcoleptic, and couldn't stop eating. I went off it because I couldn't function like that in college.

Last fall, I started on sertraline (generic Zoloft) and felt positive effects within the first week of being on only 25 mgs. I yawned a lot and it felt like bugs were crawling across my brainstem every time I yawned, but my brain felt better and I felt hopeful. The side effects didn't fully go away for months until I was fully used to being on a full dose of 50mg and taking it in the morning rather than at night. Even now I can feel a sort of weird brain-crawly sensation when I'm sleep-deprived. I worry sometimes that it makes me a zombie, but I think it's mostly in contrast to being less emotionally volatile again and also being stressed out by work and school. None of my friends or family have remarked on changes in my personality, unlike when I was on Lexapro. It has been a year since I started on it and I have no intentions of stopping anytime soon. It gives me the ability to actually relax fully at the end of a stressful day and quiets my mania, OCD, and anxiety.

I too am extremely sensitive to medications and blame a genetic predisposition. I am of Japanese ancestry and it's not uncommon for Japanese people to have mutations in bits of their genetic code in charge of processing medications. Some countries with a high prevalence of certain genetic variances have to put on their own drug clinical trials because what may work for Caucasian people may not work for east Asian people, descendants of certain branches of the African family tree, etc. You can be genetically tested through most doctors' offices now, I believe, and some psychiatrists may even order it for you. Without insurance it should run you about ~$150 USD, give or take $50 depending on what they're testing for. You spit in a tube, they send it away, and then you get the results 6-12 weeks later.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 6:42 PM (GMT -6)
There are a total of 2,886,328 posts in 316,702 threads.
View Active Threads


Who's Online
This forum has 157796 registered members. Please welcome our newest member, Rjfdgkde.
940 Guest(s), 14 Registered Member(s) are currently online.  Details
Lapis_29, Purrrsiankitty, pasayten, WalkingbyFaith, Dmc695, lovif, gabybee, Hugo18, Loquito, loganuuy6, Tall Allen, NeedUChelp, Jack & Diane, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer